Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 24, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Apr 30, 2021, 9:31 AM HST. It took effect at Apr 30, 2021, 3:33 PM HST. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2021, 9:31 AM HST (19:31 UTC)
- In effect from
- Apr 30, 2021, 3:33 PM HST
- Expired
- May 3, 2021, 3:23 AM HST
- In force
- 60 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
599 WHHW70 PHFO 301931 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 931 AM HST Fri Apr 30 2021 PHZ119>121-123-124-010845- /O.NEW.PHFO.SC.Y.0024.210501T0400Z-210503T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 931 AM HST Fri Apr 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SUNDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...From 6 PM this evening to 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
6 follow-up statements
191 WHHW70 PHFO 010133 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 333 PM HST Fri Apr 30 2021 PHZ119>121-123-124-011445- /O.EXT.PHFO.SC.Y.0024.210501T0133Z-210503T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 333 PM HST Fri Apr 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
258 WHHW70 PHFO 011321 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 321 AM HST Sat May 1 2021 PHZ119>121-123-124-020230- /O.CON.PHFO.SC.Y.0024.000000T0000Z-210503T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 321 AM HST Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 15 to 25 kt. Seas 7 to 9 feet. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Gibbs
189 WHHW70 PHFO 020116 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 316 PM HST Sat May 1 2021 PHZ119>121-123-124-021430- /O.CON.PHFO.SC.Y.0024.000000T0000Z-210503T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 316 PM HST Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 25 kt with higher gusts. Seas 7 to 10 feet...except 2 to 3 feet in Maalaea Bay. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Maalaea Bay, Pailolo Channel and Big Island Southeast Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
378 WHHW70 PHFO 021312 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 312 AM HST Sun May 2 2021 PHZ119>121-123-124-030215- /O.EXT.PHFO.SC.Y.0024.000000T0000Z-210503T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 312 AM HST Sun May 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...Trade winds to 25 kt. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Maalaea Bay, Pailolo Channel and Big Island Southeast Waters. * WHEN...Until 6 AM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Birchard
986 WHHW70 PHFO 030107 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 307 PM HST Sun May 2 2021 PHZ119>121-123-124-031415- /O.CON.PHFO.SC.Y.0024.000000T0000Z-210503T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 307 PM HST Sun May 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...Trade winds to 25 kt. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Maalaea Bay, Pailolo Channel and Big Island Southeast Waters. * WHEN...Until 6 AM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
876 WHHW70 PHFO 031323 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 323 AM HST Mon May 3 2021 PHZ119>121-123-124-031430- /O.CAN.PHFO.SC.Y.0024.000000T0000Z-210503T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 323 AM HST Mon May 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS HAVE DROPPED BELOW THE 25 KNOT THRESHOLD. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 3:12 AM HST, 6 hours 19 minutes earlier.
Area forecast discussion, Apr 30, 3:12 AM HST, 6 hours 19 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 312 AM HST Fri Apr 30 2021 .SYNOPSIS... Moderate northeast trade winds will shift out of the east and become breezy later today through the weekend as high pressure builds to the north. Lingering moisture in the area combined with the trade winds will focus clouds and showers over windward and mountain locations through the weekend, especially during the overnight and early morning periods. Trade winds may diminish and shift out of the east-southeast early next week as a front and upper disturbance approach from the northwest. A modest increase in moisture ahead of this front will translate to increasing rainfall chances early next week. && .DISCUSSION... A residual moisture band associated with a dissipated front over the eastern end of the state will begin to shift back westward as a trough today through Saturday. Moderate northeast trade winds will shift out of the east and become breezy this afternoon through the weekend as it advances westward. This moisture axis (satellite-derived PWs up to around 1.5 inches) combined with the trades will support windward and mountain shower coverage, with the best chances through the overnight and early morning periods. An upper ridge and plenty of mid-level dry air in place, however, should limit accumulations. Guidance depicts drier air filling in from east to west behind the weak trough Saturday through Sunday with breezy easterly trades prevailing. Although the forecast confidence begins lower due to some differences shown in the guidance, trade winds should trend down and potentially shift out of the east-southeast Sunday night into early next week as a shortwave trough digs southeast into the region. A weakness in the ridge is anticipated as its attendant cold front approaches from the northwest. If this evolves as projected, plenty of moisture pooling northward into the islands ahead of the front combined with light winds and falling upper heights will drive the rainfall chances up. The high sun angle going into the month of May combined with this scenario unfolding could translate to decent afternoon shower coverage over leeward and interior locations Monday through Tuesday. Large model differences are shown by midweek with the GFS hanging the frontal boundary up west of the area and the European solution depicting it moving into the islands, stalling and dissipating with trades returning. && .AVIATION... Despite a brief break in coverage during the evening, clouds and showers have increased again overnight across Maui County. Therefore, AIRMET Sierra has been issued for tempo mountain obscuration for Maui and Molokai early this morning, and will likely need to be expanded to include Oahu as well as a residual moisture band shifts northwestward. Light to moderate trade winds will become more easterly and prevail throughout the day today before becoming a bit stronger tonight and heading into the weekend. This will allow showers and isolated MVFR conditions to favor mainly north through east facing slopes and coasts of the islands for the next few days, particularly during the overnight and early morning periods. && .MARINE... High pressure northeast of the islands producing a tightening pressure gradient back toward the state has allowed for the return of trade winds. Today's easterly trades will become areawide moderate to locally strong with winds holding at these magnitudes through the weekend. A Small Craft Advisory (SCA) will likely be be required tonight or early Saturday for the windier waters surrounding Maui County and south of the Big Island. The combination of strong trades and an incoming higher northwest swell will create rough weekend seas over many windward areas and island channels. Winds may diminish and veer more southeast early next week as an approaching front from the northwest weakens ridging over the islands. Surf is trending up along along north and west facing shores as a mix of both medium period, north northwest and longer period, west northwest swells move around the islands. The north northwest swell should hold through the day before easing into the weekend. The long period, west northwest swell will fill in today and peak early Saturday surf near High Surf Advisory levels along smaller island northern and western exposed coasts. Surf along south facing shores will hold through the day as the latest long period, south southwest swell moves through. This swell will slowly fade over the weekend with mainly background southerly swell energy maintaining small south shore surf early next week. East facing shore surf will remain small through the afternoon. There will be a slight increase in east coast surf as strengthened trades push in a wind wave swell. A downward trend in east surf is expected next week as trades weaken. && .HFO WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Gibbs AVIATION...Vaughan MARINE...Blood
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.